|Sex after rectal surgery
Mar 8, 2003
Had two surgeries..on rectal warts that were successful..my rectum some months later is still swollen and it takes forever to be penetrated. I was given Nitrobid to dilate and help heal me. I'm so tight and my exterior rectum is tight and swollen although not painful...I am a gay man and have been out of commission for 8 months. What can I do to gain the ease of being sexually active again.I'm ready but it is a major hassle to be active. I fear if the swollen outer rectum is to remain this way I might have to have additional surgery. Where once smooth and even is puffy and swollen. Bowel movements are fine but entry is troublesome....what could be possibly wrong. Also concerned about the cosmetic effects of rectal surgery can the trauma be minimized so as to make this sensitive area "appealing" I am a gay man...and others will be seeing my bum....sign...I just want to open up...
thanks for your time..
Response from Dr. Dezube
Your situation is a difficult one, but it is not hopeless. I have many patients who have been in similar situations and continue to lead active sex lives. It's not easy. Here are some suggestions, though I realize they may not fully address your needs
1) Would you consider switching from being a bottom to a top? It is not unheard of that patients with anal surgery or patients with chronic diarrhea, change their sexual repetoire.
2) Have you spoken to a proctologist (doctor specializing in that are of the body) about loosening you up down there.
3) The nitrobid should help you, though you need to be a bit careful since the nitrobid can adversely interact with Viagra.
4) "Easy does it" as they say. Use a lot of lube. What you want to do is have your partner ease in (that's the outer or external sphincter muscle) and then gently work his way up. It's important that the internal sphincter not be startled to much. The external sphincter is under your control; the internal sphincter is not. If the internal sphincter is startled, it can clamp down and give you problems.
I have written before with no response, PLEASE RESPOND!!!!
KS and Steroid use; Is it safe?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.